Alert archive / Missouri / Flash Flood Warnings in 1998
Flash Flood Warning 155, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 22, 1998, 4:01 AM CDT for Benton County, Morgan County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 1998, 4:01 AM CDT (09:01 UTC)
- Expired
- Jun 22, 1998, 10:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Benton County, MO, Morgan County, MO
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1942 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1249 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 7.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 220902 FFWSGF MOC015-141-221500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 401 AM CDT MON JUN 22 1998 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... BENTON COUNTY IN CENTRAL MISSOURI MORGAN COUNTY IN CENTRAL MISSOURI * UNTIL 1000 AM CDT * AT 348 AM DOPPLER RADAR INDICATED A FLASH FLOOD PRODUCING THUNDERSTORM FROM JUST NORTH OF WARSAW TO VERSAILLES. THIS STORM WAS MOVING EAST AT 20 MPH. * A COMPLEX OF RAIN AND THUNDERSTORMS STRETCHES ACROSS NORTHERN BENTON COUNTY AND MORGAN COUNTIES. THESE COUNTIES HAVE RECEIVED 3 TO 5 INCHES OF RAINFALL OVER THE LAST 3 DAYS AND NIGHTS. THE GROUND IS NEARLY SATURATED DUE TO THIS FACT. WITH ANOTHER 1 TO 2 INCHES POSSIBLE THIS MORNING...FLOODING IS LIKELY. SOME PLACES THAT TYPICALLY EXPERIENCE FLOODING INCLUDE... HIGHWAY F 5 MILES SOUTHWEST OF COLE CAMP IN BENTON COUNTY HIGHWAY 65 NORTH OF WARSAW IN BENTON COUNTY HIGHWAY BB 1 MILE EAST OF ROUTE 135 IN MORGAN COUNTY HIGHWAY JJ 2 MILES WEST OF ROUTE D IN MORGAN COUNTY BECAUSE OF THE HILLY TERRAIN ACROSS THE OZARKS...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. GORDON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 2:45 AM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 22, 2:45 AM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 245 AM CDT MON JUN 22 1998 WELL...SFC ANLYS HAS SFC LOW BTWN END AND P28 WITH WRMFNT FM HUT-MCI-STL. STRONG H8 MSTR CONVEREGENCE IS DENOTED BY BOTH ADAP AND PROFILER DATA. K INDEX IS IN THE MID 30S ACRS NRN CWA AND WITH WRMFNT ANCHORED ACRS N CWA...AND DUE TO 3 NIGHTS OF RAINFALL OVR NRN CWA A FFA IS NEEDED. ALREADY COORDINATED WITH TED FM STL ON THIS ISSUE. FCST PROB OF PD...POPS AND HOW HOT ON TUE-FRI... NO PCGRIDDS AVAILABLE TNGT. HOWEVER...GARP AND AFOS MODEL DATA GIVE NOD TO NGM. THIS IS HANDLING MCS DEVELOPMENT AS IT TRACKS TO NE ALONG HIGH THETA E AIR. LOOKS LIKE ANOTHER BATCH OF SHRA/TRW TNGT ACRS SAME AREA AND TO POINTS N. FFG IS VERY LOW ACRS NRN CWA AND BENTON/MORGAN AND MILLER COUNTIES FFG IS PROBABLY HALF OF WHAT IS INDICATED FOR 1/3/6 HRS. AS THE WRMFNT MOVES N THE HEAT AND OPPRESSIVE HUMIDITY WL MOVE IN RECOMMENDATIONS FOR TDY (FOR COORDINATION PURPOSES) JLN/SE KS...PARTLY CLOUDY WITH 30 PERCENT CHANCE FOR SHOWERS AND THUNDERSTORMS. HIGH 90 TO 95. SOUTH WIND 10 TO 15 MPH. SGF/UNO...PARTLY CLOUDY WITH 30 PERCENT CHANCE FOR SHOWERS AND THUNDERSTORMS. HIGH AROUND 90. SOUTH WIND 10 MPH. AIZ/JEF...PERIODS OF SHOWERS AND THUNDERSTORMS THIS MORNING THAN SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON. HIGH IN THE MID 80S. SOUTH WIND 10 MPH. FFA FOR TDY... CCF SGF BG 090/070 092/073 094 0432- JLN BG 093/073 095/073 097 0432- GORDON
In the hours before
Special weather statement, Jun 22, 12:12 AM CDT, 3 hours 49 minutes before
KSZ073-MOZ066-220615- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1212 AM CDT MON JUN 22 1998 ...SEVERE THUNDERSTORM WATCH NUMBER 635 UNTIL 7AM FOR PORTIONS OF SOUTHWEST MISSOURI AND SOUTHEAST KANSAS... ...THIS WATCH REPLACES SEVERE THUNDERSTORM WATCH NUMBER 634... ..IN KANSAS... BOURBON ...IN MISSOURI... VERNON INCLUDING THE TOWNS OF... FORT SCOTT NEVADA A WARM FRONT OVER EASTERN KANSAS/CENTRAL MISSOURI AND A LOW PRESSURE SYSTEM OVER WESTERN KANSAS WILL COMBINED TOGETHER TO PRODUCE THE THREAT OF SEVERE WEATHER OVER THE WATCH AREA. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN WILL BE THE MAIN THREAT FROM THESE STORMS. STAY TUNED TO THIS STATION FOR FURTHER WEATHER UPDATES OR POSSIBLE WARNINGS. SHUMWAY
Special weather statement, Jun 22, 12:12 AM CDT, 3 hours 49 minutes before
KSZ073-MOZ066-220615- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1212 AM CDT MON JUN 22 1998 ...SEVERE THUNDERSTORM WATCH NUMBER 635 UNTIL 7AM FOR PORTIONS OF SOUTHWEST MISSOURI AND SOUTHEAST KANSAS... ...THIS WATCH REPLACES SEVERE THUNDERSTORM WATCH NUMBER 634... ..IN KANSAS... BOURBON ...IN MISSOURI... VERNON INCLUDING THE TOWNS OF... FORT SCOTT NEVADA A WARM FRONT OVER EASTERN KANSAS/CENTRAL MISSOURI AND A LOW PRESSURE SYSTEM OVER WESTERN KANSAS WILL COMBINED TOGETHER TO PRODUCE THE THREAT OF SEVERE WEATHER OVER THE WATCH AREA. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN WILL BE THE MAIN THREAT FROM THESE STORMS. STAY TUNED TO THIS STATION FOR FURTHER WEATHER UPDATES OR POSSIBLE WARNINGS. SHUMWAY
Special weather statement, Jun 22, 3:25 AM CDT, 36 minutes before
220900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 325 AM CDT MON JUN 22 1998 ...A SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... BOURBON COUNTY KS VERNON COUNTY MO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED A SMALL PORTION OF SEVERE THUNDERSTORM WATCH NUMBER 635. THE SEVERE WEATHER IS CONCENTRATED ACROSS AREAS NORTH OF NEVADA...FT SCOTT AND PITTSBURG KANSAS. THEREFORE THE WATCH HAS BEEN TERMINATED EARLY FOR VERNON AND BOURBON COUNTY KANSAS. A COMPLEX OF SHOWERS AND THUNDERSTORM OVER CENTRAL KANSAS WILL BRING MORE SCATTERED SHOWERS AND THUNDERSTORMS TO THE AREA THIS MORNING. THE MAIN THREAT WITH THESE STORMS WILL BE LOCALLY HEAVY RAIN AND INTERMITTENT LIGHTNING. LIMIT YOUR USE OF ELECTRICAL APPLIANCES WHEN THUNDERSTORMS ARE OCCURRING. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION. GORDON
Special weather statement, Jun 22, 3:25 AM CDT, 36 minutes before
KSZ073-MOZ066-220900- SPECIAL WEATHER STATEMENT...CORRECTED TO ADD COUNTY CODES... NATIONAL WEATHER SERVICE SPRINGFIELD MO 325 AM CDT MON JUN 22 1998 ...A SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... BOURBON COUNTY KS VERNON COUNTY MO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED A SMALL PORTION OF SEVERE THUNDERSTORM WATCH NUMBER 635. THE SEVERE WEATHER IS CONCENTRATED ACROSS AREAS NORTH OF NEVADA...FT SCOTT AND PITTSBURG KANSAS. THEREFORE THE WATCH HAS BEEN TERMINATED EARLY FOR VERNON AND BOURBON COUNTY KANSAS. A COMPLEX OF SHOWERS AND THUNDERSTORM OVER CENTRAL KANSAS WILL BRING MORE SCATTERED SHOWERS AND THUNDERSTORMS TO THE AREA THIS MORNING. THE MAIN THREAT WITH THESE STORMS WILL BE LOCALLY HEAVY RAIN AND INTERMITTENT LIGHTNING. LIMIT YOUR USE OF ELECTRICAL APPLIANCES WHEN THUNDERSTORMS ARE OCCURRING. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION. GORDON
Special weather statement, Jun 22, 3:25 AM CDT, 36 minutes before
220900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 325 AM CDT MON JUN 22 1998 ...A SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... BOURBON COUNTY KS VERNON COUNTY MO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED A SMALL PORTION OF SEVERE THUNDERSTORM WATCH NUMBER 635. THE SEVERE WEATHER IS CONCENTRATED ACROSS AREAS NORTH OF NEVADA...FT SCOTT AND PITTSBURG KANSAS. THEREFORE THE WATCH HAS BEEN TERMINATED EARLY FOR VERNON AND BOURBON COUNTY KANSAS. A COMPLEX OF SHOWERS AND THUNDERSTORM OVER CENTRAL KANSAS WILL BRING MORE SCATTERED SHOWERS AND THUNDERSTORMS TO THE AREA THIS MORNING. THE MAIN THREAT WITH THESE STORMS WILL BE LOCALLY HEAVY RAIN AND INTERMITTENT LIGHTNING. LIMIT YOUR USE OF ELECTRICAL APPLIANCES WHEN THUNDERSTORMS ARE OCCURRING. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION. GORDON
Special weather statement, Jun 22, 3:25 AM CDT, 36 minutes before
KSZ073-MOZ066-220900- SPECIAL WEATHER STATEMENT...CORRECTED TO ADD COUNTY CODES... NATIONAL WEATHER SERVICE SPRINGFIELD MO 325 AM CDT MON JUN 22 1998 ...A SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... BOURBON COUNTY KS VERNON COUNTY MO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED A SMALL PORTION OF SEVERE THUNDERSTORM WATCH NUMBER 635. THE SEVERE WEATHER IS CONCENTRATED ACROSS AREAS NORTH OF NEVADA...FT SCOTT AND PITTSBURG KANSAS. THEREFORE THE WATCH HAS BEEN TERMINATED EARLY FOR VERNON AND BOURBON COUNTY KANSAS. A COMPLEX OF SHOWERS AND THUNDERSTORM OVER CENTRAL KANSAS WILL BRING MORE SCATTERED SHOWERS AND THUNDERSTORMS TO THE AREA THIS MORNING. THE MAIN THREAT WITH THESE STORMS WILL BE LOCALLY HEAVY RAIN AND INTERMITTENT LIGHTNING. LIMIT YOUR USE OF ELECTRICAL APPLIANCES WHEN THUNDERSTORMS ARE OCCURRING. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION. GORDON
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 6:54 AM CDT | Severe Thunderstorm Warning | SGF | St. Clair, Vernon | 66 min |
| Jun 22, 7:37 AM CDT | Severe Thunderstorm Warning | SGF | Cedar | 38 min |
| Jun 22, 8:10 AM CDT | Flash Flood Warning | SGF | Hickory, St. Clair | 4 hr |
Nearby
Flash Flood Warnings in Missouri, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.